Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 106, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2007, 7:36 PM EDT for Liberty County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 18, 2007, 8:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 182336
SVRCHS
GAC179-190000-
/O.NEW.KCHS.SV.W.0106.070618T2336Z-070619T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
736 PM EDT MON JUN 18 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 800 PM EDT
* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GUM BRANCH...OR ABOUT 10 MILES NORTHWEST OF HINESVILLE...MOVING
NORTH AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GUM BRANCH...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3184 8172 3192 8176 3193 8175 3196 8175
3198 8177 3198 8180 3202 8182 3207 8169
3189 8158
$$1 follow-up statement
000
WWUS52 KCHS 182357
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
756 PM EDT MON JUN 18 2007
GAC179-190006-
/O.EXP.KCHS.SV.W.0106.000000T0000Z-070619T0000Z/
LIBERTY GA-
756 PM EDT MON JUN 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY WILL EXPIRE AT
800 PM EDT...
AT 753 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3184 8172 3192 8176 3193 8175 3196 8175
3198 8177 3198 8180 3202 8182 3207 8169
3189 8158
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:12 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 18, 4:12 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT MON JUN 18 2007 .SYNOPSIS... A RIDGE OF HIGH PRESSURE OVER THE AREA WILL BEGIN TO WEAKEN ON TUE AS A COLD FRONT APPROACHES FROM THE W. THE FRONT SHOULD SHIFT OFFSHORE WED NIGHT AND THU BEFORE STALLING. AN AREA OF LOW PRESSURE MAY FORM ALONG THE FRONT THU AND FRI. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LOW AND MID LEVEL RIDGING IS KEEPING THE MID-LEVELS FAIRLY WARM...THUS THE ATMS IS QUITE CAPPED WITH ONLY FLAT CU DEVELOPMENT. HOWEVER...FAIRLY MOIST AIR EXISTS ALONG THE COAST WITH DEWPTS IN THE LOW 70S. THE SEABREEZE HAS THUS FAR BEEN PINNED TO THE COAST BY A WEAK WESTERLY FLOW...HOWEVER LATER THIS EVE THIS SHOULD PUSH INLAND...WITH SOME CONVECTION POSSIBLE ACROSS SRN SC. HAVE INCLUDED A SLIGHT CHC POP FOR PORTIONS OF THE AREA THROUGH THE EARLY MORNING HRS TUE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... MEAN RIDGING CONTINUES TO BREAK DOWN TUE ALLOWING RAIN CHANCES TO INCREASE. WITH THE SEA BREEZE BEING THE MAIN TRIGGER...WILL CONTINUE WITH THE HIGHEST POPS /30S-40S/ INLAND WITH 20S ALONG THE COAST. HIGHS WILL BE KEPT LOWER THAN TDA DUE TO THE INCREASED CLOUD COVER...BUT SHOULD REACH THE LOWER 90S AWAY FROM THE COAST. SHOWERS AND TSTMS SHOULD CONTINUE INTO TUE NIGHT HOWEVER COVERAGE SHOULD LESSEN WITH THE LOSS OF DAYTIME HEATING. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... WEDNESDAY NIGHT APPEARS TO BE INTERESTING IN THAT WE MAY SEE SOME STRONGER PULSE TYPE CONVECTION. ALTHOUGH NOT A WIDESPREAD EVENT...ENSEMBLES PROG A LOW OFF THE FLORIDA COAST WHICH SHOULD ALLOW AN EASTERLY FLOW SETUP OVER THE CWA. ALTHOUGH KINEMATICS APPEAR TO BE RATHER WEAK AT THIS TIME...SUFFICIENT MOISTURE ALONG A FRONTAL BOUNDARY ENTERING CWA SHOULD ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP WHILE INTERSECTING WITH A SEA BREEZE IN THE EVENING HOURS. THE GREATEST THREAT OF WX SHOULD BE IN OUR GA COUNTIES WHERE SFC BASED CAPE BETWEEN 1500-2000 J/KG IS EXPECTED. A PEAK IN ENHANCED WEATHER WOULD BE AT THE INTERSECTION OF THE FRONTAL BOUNDARY AND LOCAL SEA BREEZE WHERE POOLING OF MOISTURE AND SUFFICIENT UPLIFT WOULD ALLOW FOR SHORT LIVED THUNDERSTORMS CAPABLE OF PRODUCING MINIMUM THRESHOLD SVR WEATHER...PRIMARILY HAIL...HEAVY RAINFALL...AND WIND IN THE FORM OF WET MICROBURSTS. THURSDAY THROUGH SUNDAY... LOW CENTER OVER FLORIDA WILL BEGIN TO WEAKEN. SEVERAL H5 SHORTWAVE PULSES ARE EXPECTED TO SWING AROUND A RIDGE AND PROVIDE SOME UPLIFT AS A WEAK SOUTHEAST FLOW WILL CONTINUE BRINGING MOISTURE ONSHORE AND A CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS UNTIL LATE SUNDAY WHEN RIDGING FROM THE ATLANTIC TAKES OVER. THIS RIDGING WILL LEAD TO DRYER CONDITIONS. SUNDAY EVENING APPEARS TO BE THE BEST CHANCE OF RAIN AS THE STRONGEST H5 SHORTWAVE AND WEAK SFC TROUGHING FROM THE NORTH IS PROGGED THROUGH THE CWA. SUFFICIENT MOISTURE CONDITIONS WILL ONCE AGAIN SUPPORT SHOWERS AND ISOLATED THUNDERSTORMS ALONG A SEABREEZE. MONDAY... MON WILL BE MUCH LIKE THE THURSDAY THROUGH SUNDAY PERIOD EXCEPT UPPER LVL FORCING WILL BE LACKING. RIDGING FROM ATLANTIC ALSO APPEARS TO DOMINANT. A GENERAL SOUTHWEST FLOW HOWEVER...SHOULD ALLOW FOR ENOUGH MOISTURE TO HAVE TYPICAL SUMMER TIME CONVECTION ALONG A SEA BREEZE. WIDESPREAD CONVECTION IS NOT ANTICIPATED. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE 18Z TAF PERIOD. EXTENDED AVIATION OUTLOOK...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY RESULTING IN MVFR/IFR CEILINGS AND/OR VISIBILITIES AT TIMES. OUTSIDE OF THIS...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH TERMINALS. && .MARINE... HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE ITS INFLUENCE ON THE REGION THROUGH TUESDAY NIGHT. TYPICAL DIURNAL TRENDS WILL DICTATE WIND DIRECTION...WITH SOUTHWEST WINDS SHIFTING SOUTH EACH AFTERNOON AND EVENING. WIND SPEEDS WILL TYPICALLY PEAK IN THE LATE AFTERNOON/EARLY EVENING TIME FRAME...REACHING UP AROUND 15 KT...AND PERHAPS A BIT HIGHER NEARSHORE AND IN THE CHARLESTON HARBOR DUE TO THE INFLUENCE OF THE SEA BREEZE. SEAS WILL GENERALLY RANGE FROM 2 TO 4 FT. CONDITIONS WILL REMAIN PRETTY QUIET OVER THE MARINE WATERS IN THE EXTENDED. QUESTIONS REMAIN ON WHETHER GFS HAS A GOOD HANDLE ON A SECOND LOW FORMING OVER OUR COASTAL WATERS. AT THIS TIME HAVE OPTED TO GO WITH A WEAKER TREND. WEAK SOUTH/SOUTHEAST WINDS ARE EXPECTED FROM WED THROUGH FRIDAY EVENING AND WAVES WILL REMAIN BETWEEN 2-4 FEET IN GENERAL. WITH A CONTINUED SOUTHEAST TREND OVER THE NEXT SEVERAL DAYS...HIGHER WAVE HEIGHTS AROUND 5 FEET CAN BE EXPECTED OVER THE WEEKEND INTO MID NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/DPB
Hazardous weather outlook, Jun 18, 4:45 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EDT MON JUN 18 2007 AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-191000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM 20 NM TO 40 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 5:44 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 544 PM EDT MON JUN 18 2007 GAZ116-138-182230- INLAND BRYAN-INLAND LIBERTY- 544 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND LIBERTY COUNTY THROUGH 630 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR LIMERICK...OR ABOUT 7 MILES SOUTHWEST OF RICHMOND HILL. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND BELFAST...MIDWAY...FLEMING...AND RICHMOND HILL WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 18, 6:53 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 653 PM EDT MON JUN 18 2007 SCZ043-182345- INLAND COLLETON- 653 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 745 PM EDT... AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR CALDWELL....MOVING SOUTHEAST AT 5 MPH. AREAS IN AND AROUND ASHTON...COLLETON...ISLANDTON...PADGETTS...RUFFIN AND WILLIAMS WILL BE IMPACTED THROUGH 745 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 18, 7:01 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 701 PM EDT MON JUN 18 2007 GAZ137-138-182330- INLAND LIBERTY-LONG- 701 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY THROUGH 730 PM EDT... AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR ELIM...OR ABOUT 6 MILES SOUTHWEST OF HINESVILLE. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...MCINTOSH AND WALTHOURVILLE WILL BE IMPACTED THROUGH 730 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jun 18, 7:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 726 PM EDT MON JUN 18 2007 GAZ137-138-190015- INLAND LIBERTY-LONG- 726 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY THROUGH 815 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR GUM BRANCH...OR ABOUT 7 MILES WEST OF HINESVILLE...MOVING NORTH AT 10 MPH. AREAS IN AND AROUND GUM BRANCH...HINESVILLE AND CREEK ISLAND WILL BE IMPACTED THROUGH 815 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:50 PM EDT | Severe Thunderstorm Warning | CHS | Long | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.